What is the lowest ejection fraction a person can have and survive? My husbands's LVEF was down to 9 in the fall of 2008, then came up to 17-18 (measured at 18 in October last year), but is now down to 12 (from dilated cardiomyopathy). He seems to be getting worse and has trouble breathing even when lying down and from minimal exertion. I am trying to find out what to expect, is this the final stage or can he live for some time and if so, approximately how long? He does have a defibrillator/pacemaker and is on ACE inhibitors and beta blockers. Any insight would be much appreciated.
We are all different, you already got your husband at 9% and survived....no one could tell you what the minimum will be for him. Keep also in mind that with a long history of HF, the problem may arise in other organs.
If he has problems breathing, chances are that he is retaining fluids, you do not mention that he is on any diuretic, but normally that helps a lot.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.